MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061648
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens was made aware on november 1st, 2024, that an incident occurred on a somatom go.Top system in china.It is reported that a patient's ring finger was pinched in the gap between tabletop and patient support of phs (patient handling system) while the tabletop was horizontally moving out.As a result, the patient's ring finger was injured and required stitches.
 
Additional Manufacturer Narrative
Siemens has performed a thorough investigation of the reported event.According to the site information, the patient failed to place the arm to the requested position (head top) due to pain.Under such situation operator still did not secure the patient with strap and did not fully observe the patient's condition during phs movement.Based on the operator manual, c2-082b-c.621.01, it is clearly indicated with the following safety information and instruction: ¿ do not place hand in the gap of the tabletop support to avoid possible injury to the hand.(page 43) ¿ the patient needs to be fixed on the table, and the operator needs to observe the patient during the measurement to avoid injury to the patient.(page 41) thus, the patient was not correctly fixed on the phs, and the operator didn¿t observe the patient during the phs movement to avoid injury to the patient.This is obviously a customer¿s mis-operation.Check the dhr of this phs (pn.11061332 with sn.14650), the gap check passed the final inspection before delivery and warning label of hand injuries was applied.A customer service engineer (cse) was dispatched onsite and checked the gap between the tabletop and patient support and found the tabletop was slightly asymmetrical.In reviewing the service history, there are no repair records which shows the tabletop has been removed or adjusted before.The customer has a high volume of patient scan daily, upwards of 200, thus it is possible that the tabletop becomes slightly asymmetrical with such frequency of patients getting on/off the phs from one fixed side.Cse has adjusted the tabletop, the left side gap and right-side gap are now symmetrical.In additional, to continue improving the usage of the accessary at customer¿s side, an additional guidance with illustrations and hints on potential consequences of not following the descriptions will be added in user document.Regular symmetric check of the tabletop in maintenance working instruction will be considered as well.

Brand Name
SOMATOM GO.TOP
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH   201318
Manufacturer Contact
marion mints
40 liberty blvd.
malvern, PA 19355
4843231632
MDR Report Key20792777
Report Number3003202425-2024-00005
Device Sequence Number20524225
Product Code JAK
UDI-Device Identifier04056869151595
UDI-Public(01)04056869151595
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173632
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11061648
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown